Hello, I have a slight problem. I take Prozac 20MG once a day. I am 12 years old, so I am up for "The Black Box" warning, though I had almost no problems. Now, after about 6-9 months I have some problems:
1.) The anti-depressants seemed to help at first, but now they seem to have less effect. I cry often, and it is often worsened or caused by an existing condition I have called RND, short for Reflex Neurovascular Dystrophy. RND is also why I was prescribed the Prozac.
2.) Also at first, it seemed to help my stuttering, but now I stutter a lot, and rarely say 2 sentences without stuttering. Even though my friends and family say they hardly notice it, it bugs me and often causes me to feel more depressed.
3.) Because of the RND, I have been out of school almost 3 Years. The first year I developed RND, I was in 5th grade. I sprained my ankle, and I was on crutches for a while until I broke my finger. Then I couldn't use crutches, so I was put in a wheelchair. The lack of mobility and flow of blood in my ankle is what cause RND. Anyways, I have had less and less social life since then, and this has made me even more depressed. I cannot go back to school, either, because of the constant pain.
4.) I have a very rare case of RND, because it spread to my head. It interrupts my thoughts and hurts so much. It hurts 24/7 and have never had a break from the pain. Then, there are random extreme shooting pains that literally feel like someone is stabbing me in the head. It is NOT, I REPEAT NOT! a headache. It does not even compare. There are very few people with RND, and it makes me depressed, knowing that I am one of the few people with it. Then, knowing that I am one of the very very select few (if not only) people on this planet that has RND in their head. I feel like the only way out is death.
I am completely cornered and I need help. I feel almost no reason to live because I am very accident prone. I had 1 other condition called PLEVA, almost died as a baby from RSV, broken 9 bones, sprained 2 places, had 4 concussions, had a stomach parasite and other things I probably don't remember. I feel like even if I overcome RND be injured or infected or die, and then if I overcome that I might die or be infected or injured again. Please help me!
It seems that you are facing a lot of concerns with little or no good support. Starting to find some may help so you do not feel so alone. The prozac is to help with depression that can cause RND to get worse from what I have read. Please reach out for help...talk to your parents about your concerns and fears. Also, talk to your doctor about the med not working. That often happens with anti depressants. You may need to change the dosage or try a new one. Please post back if you can.
I hope others who know more can help. Take care.
This site is awesome! I never found much support for RND online, but I never thought to look on facebook. I feel better now that I know a place where I can meet and talk with other people about RND. I wrote that when I was feeling pretty down, but now I'm feeling better than when I wrote that. Oh, also I am done with physical therapy, and I just got done with biofeedback therapy (which taught me ways to deal with the pain when I can't fight it) and the only thing I can do now is just keep treating the alodinea (I don't know if I'm spelling that right, but it means my head is very painful to touch) treatment which involves rubbing and such. I'm on the slow road to recovery, at least I hope because some cases of RND are incurable. With my head being the RND source, I have no clue what is going to happen.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.